Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Asymptotic periodicity of solutions to a class of neutral functional-differential equations

Author: Jian Hong Wu
Journal: Proc. Amer. Math. Soc. 113 (1991), 355-363
MSC: Primary 34K15; Secondary 34K20
MathSciNet review: 1079900
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we extend a convergence result due to Takáč to continuous maps satisfying certain monotonicity properties. Applying this extension to the Poincaré map associated with the neutral equation

$\displaystyle (d/dt)[x(t) - b(t)x(t - r)] = F[t,x(t),x(t - r)]$

we prove that each solution of the above neutral equation tends to an $ r$-periodic function as $ t \to \infty $ in an oscillatory manner, where $ 0 \leq b(t) < 1$ is an $ r$-periodic continuous function and $ F$ satisfies a certain order relation.

References [Enhancements On Off] (What's this?)

  • [1] O. Arino and E. Haourgui, On the asymptotic behavior of solutions of some delay differential systems which have a first integral, J. Math. Anal. Appl. 122 (1987), 36-46. MR 874957 (88b:34115)
  • [2] O. Arino and P. Seguier, About the behavior at infinity of solutions of $ \dot x(t) = f(t - 1,x(t - 1)) - f(t,x(t))$, J. Math. Anal. Appl. 96 (1983), 420-436. MR 719326 (84m:34107)
  • [3] F. Atkinson and J. Haddock, Criteria for asymptotic constancy of solutions of functional differential equations, J. Math. Anal. Appl. 91 (1983), 410-423. MR 690880 (84f:34096)
  • [4] F. Atkinson, J. Haddock, and O. Staffans, Integral inequalities and exponential convergence of differential equations with bounded delay, Ordinary and Partial Differential Equations (W. Everitt and B. Sleeman, eds.), Lecture Notes in Math., Springer-Verlag, New York, 1982, pp. 56-68. MR 693101 (84g:34123)
  • [5] K. L. Cooke and J. L. Kaplan, A periodicity threshold theorem for epidemic and population growth, Math. Biosci. 31 (1976), 87-104. MR 0682251 (58:33129)
  • [6] K. L. Cooke and J. Yorke, Some equations modeling growth process and gonorrhea epidemics, Math. Biosci. 16 (1973), 75-107. MR 0312923 (47:1478)
  • [7] I. Györi, Connections between compartmental systems with pipes and integrodifferential equations, Math. Model. 7 (1986), 1215-1238. MR 877750 (89c:92020)
  • [8] J. R. Haddock and J. Terjeki, Liapunov-Razumikhin functions and invariance principle for functional differential equations, J. Differential Equations 48 (1983), 95-122. MR 692846 (84f:34104)
  • [9] J. R. Haddock, T. Krisztin, and J. Wu, Asymptotic equivalence of neutral equations and infinite delay equations, Nonlinear Anal. TMA 14 (1990), 369-377. MR 1040012 (91b:34134)
  • [10] J. K. Hale, Theory of functional differential equations, Springer-Verlag, New York, 1977. MR 0508721 (58:22904)
  • [11] M. Hirsch, Attractors for discrete-time monotone dynamical systems in strongly ordered spaces, Geometry and Topology, Lecture Notes in Math., vol. 1167, Springer-Verlag, Berlin, Heidelberg, and New York, 1985. MR 827267 (87e:58134)
  • [12] M. Hirsch, Stability and convergence in strongly monotone dynamical systems, J. Reine Angew. Math. 383 (1988), 1-53. MR 921986 (89c:58108)
  • [13] J. K. Kaplan, M. Sorg, and J. Yorke, Solutions of $ \dot x(t) = f(x(t),x(t - L))$ have limits when $ f$ is an order relation, Nonlinear Anal. TMA 3 (1979), 53-58. MR 520471 (80b:34088)
  • [14] H. Smith, Periodic solutions of periodic competitive and cooperative systems, SIAM J. Math. Anal. 17 (1986), 1289-1318. MR 860914 (87m:34057)
  • [15] O. J. Staffans, A neutral FDE with stable $ D$-operator is retarded, J. Differential Equations 49 (1983), 208-217. MR 708643 (85j:34144)
  • [16] P. Takáč, Convergence to equilibrium on invariant $ d$-hypersurface for strongly increasing discrete-time semigroup, preprint, 1989.
  • [17] J. Wu, Convergence of monotone dynamical systems with minimal equilibria, Proc. Amer. Math. Soc. 106 (1989), 907-911. MR 1004632 (90j:58130)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34K15, 34K20

Retrieve articles in all journals with MSC: 34K15, 34K20

Additional Information

Keywords: Asymptotic periodicity, neutral equations, monotone systems
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society